Alert archive / South Carolina / Tornado Warnings in 2006
Tornado Warning 45, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Oct 8, 2006, 9:58 PM EDT for Beaufort County, South Carolina. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2006, 9:58 PM EDT (01:58 UTC)
- Expired
- Oct 8, 2006, 10:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Beaufort County, SC
The radar
The Charleston,SC radar (KCLX), 50 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 10:00 PM EDT | FUNNEL CLOUD | 2 Se Bluffton, SC | PUBLIC REPORTED VISUAL ON FUNNEL CLOUDS IN THE MOSS CREEK AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KCHS 090159 TORCHS SCC013-090230- /O.NEW.KCHS.TO.W.0045.061009T0158Z-061009T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 958 PM EDT SUN OCT 8 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * TORNADO WARNING FOR... BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 1030 PM EDT * AT 958 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES EAST OF BLUFFTON...OR NEAR PARRIS ISLAND...MOVING WEST AT 25 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... BLUFFTON...PINCKNEY ISLAND...PRITCHARDVILLE... A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3226 8067 3231 8068 3231 8096 3217 8095 $$
2 follow-up statements
000 WWUS52 KCHS 090211 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1011 PM EDT SUN OCT 8 2006 SCC013-090230- /O.CON.KCHS.TO.W.0045.000000T0000Z-061009T0230Z/ BEAUFORT SC- 1011 PM EDT SUN OCT 8 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR BEAUFORT COUNTY... AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR BLUFFTON...MOVING WEST SOUTHWEST AT 25 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BLUFFTON...PRITCHARDVILLE...MYRTLE ISLAND... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3225 8073 3230 8075 3229 8098 3216 8095 $$
000 WWUS52 KCHS 090226 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1026 PM EDT SUN OCT 8 2006 SCC013-090236- /O.EXP.KCHS.TO.W.0045.000000T0000Z-061009T0230Z/ BEAUFORT SC- 1026 PM EDT SUN OCT 8 2006 ...THE TORNADO WARNING FOR BEAUFORT COUNTY WILL EXPIRE AT 1030 PM EDT... AT 1024 PM EDT...RADAR INDICATED THAT TORNADIC THUNDERSTORM THAT PROMPTED THE WARNING WEAKENED...AND WAS NO LONGER CAPABLE OF PRODUCING TORNADOES OR OTHER SEVERE WEATHER. THE TORNADO WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3225 8073 3230 8075 3229 8098 3216 8095 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Oct 8, 3:24 PM EDT, 6 hours 34 minutes earlier.
Area forecast discussion, Oct 8, 3:24 PM EDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 324 PM EDT SUN OCT 8 2006 .SHORT TERM /TONIGHT AND MONDAY/...AFTERNOON SURFACE ANALYSIS SHOWED A WEAK LOW EAST OF THE COASTAL WATERS AND HIGH PRESSURE CENTERED OVER THE MID-ATLANTIC REGION. WATER VAPOR IMAGERY SHOWED A STRONG MID LEVEL LOW PRESSURE SYSTEM OVER SOUTHEAST GEORGIA. AFTER SOME ACTIVITY THIS MORNING JUST NORTH OF CHARLESTON...THE BULK OF SHOWER AND THUNDERSTORM ACTIVITY HAS STAYED NORTH OF CWFA. HOWEVER A PIECE OF ENERGY APPEARS TO HAVE PUSHED OFF THE GEORGIA COAST WHICH HAS INITIALIZED SOME NEW ACTIVITY EAST OF SAVANNAH. EXPECT THIS ACTIVITY TO DEVELOP NORTH AND SPREAD INTO THE CHARLESTON TRI-COUNTY AREA LATER THIS AFTERNOON. THE GFS SHOWS MODERATE TO STRONG INSTABILITY DEVELOPING OVER THE COASTAL WATERS AND NEAR CHARLESTON SO FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THIS ACTIVITY LATE THIS AFTERNOON AND EVENING. ADDITIONAL BANDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ASHORE LATER TONIGHT. THE STRONGEST STORMS SHOULD PUSH OFFSHORE ON MONDAY MORNING LEAVING SOME SHOWERS INTO THE AFTERNOON HOURS. FURTHER SOUTH AND WEST...WILL KEEP A SMALL CHANCE OF SHOWERS TONIGHT AND MONDAY BUT NOT MUCH IS EXPECTED THERE. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...UPPER TROUGH GRADUALLY MOVES OFFSHORE MONDAY NIGHT...AS THE SURFACE LOW ALSO SLIDES NORTHEAST OFF THE SC AND GA COAST. ALTHOUGH SOME LOW LEVEL MOISTURE REMAINS IN THE AREA ON TUESDAY...ONSHORE FLOW AND CONVERGENCE ALONG THE COASTLINE WEAKENS. HAVE REMOVED POPS FOR TUESDAY OVER LAND...WHILE MAINTAINING SLIGHT CHANCE POPS FOR WEDNESDAY AS LOW AND MID LEVEL SOUTHWEST FLOW DEVELOPS. THE STRONG MID WEEK COLD FRONT IS SCHEDULED TO APPROACH THE SOUTHEAST COAST THURSDAY ACCORDING TO THE 12Z GFS RUN. GFS CONTINUES TO WAFFLE ON THE TIMING OF FROPA...SINCE THE 06Z RUN HAD FROPA OCCURRING AS EARLY AS WEDNESDAY NIGHT. HAVE INCLUDED CHANCE POPS FOR THE ENTIRE FORECAST AREA ALL DAY THURSDAY...WHICH COULD BE NARROWED DOWN CLOSER TO THE EVENT. THE AXIS OF THE DEEP UPPER LEVEL TROUGH MOVES TOWARD THE EAST COAST THURSDAY NIGHT INTO FRIDAY MORNING...USHERING IN PERHAPS THE COLDEST AIRMASS OF THE YEAR SO FAR. 850 MB TEMPERATURES FALL TO AROUND ZERO WITHIN THE WESTERN EDGE OF THE CWA FRIDAY NIGHT. EXTENDED GUIDANCE IS GIVING LOW TEMPERATURES FRIDAY AND SATURDAY NIGHT IN THE UPPER 40S NEAR THE COAST...WHILE COOP GUIDANCE IS SHOWING LOWS FALLING INTO THE UPPER 30S FURTHER INLAND. HAVE REDUCED HIGH TEMPERATURES FRIDAY THROUGH SUNDAY INTO THE LOWER 70S. A LARGE SWATH OF DRY AIR FILTERS BEHIND THE COLD FRONT...UNDER THE INFLUENCE OF DRY WEST TO NORTHWEST FLOW. THE REGION REMAINS UNDER THE FLATTENING TROUGH THROUGH THE END OF THE FORECAST PERIOD. HAVE MAINTAINED BELOW NORMAL TEMPERATURES AND DRY WEATHER PERSISTING THROUGH THE WEEKEND. && .MARINE...EXPECT A GRADUAL INCREASE IN WINDS AND SEAS THIS EVENING AND TONIGHT AS A WEAK SURFACE LOW REMAINS OVER THE COASTAL WATERS. EXPECT SOME 6 FOOTERS TO REACH INTO THE GEORGIA OUTER WATERS SO WILL KEEP SMALL CRAFT ADVISORY GOING THERE. OTHERWISE...CONDITIONS SHOULD REMAIN BELOW EXERCISE CAUTION CRITERIA. THE LOW WILL PULL AWAY ON MONDAY WHICH WILL BEGIN A SLOW IMPROVEMENT IN CONDITIONS. WINDS WILL REMAIN NORTHEASTERLY THROUGH MIDWEEK WITH THE COASTAL LOW LINGERING OFFSHORE OF NC. BY WEDNESDAY SOUTHWESTERLY WINDS DEVELOP AS THE OFFSHORE LOW FILLS IN AND A COLD FRONT APPROACHES FROM THE WEST. 12Z GFS RUN IS INDICATING THE FRONT MOVING THROUGH THE COASTAL WATERS BY LATE THURSDAY. FEEL THAT TIMING IS STILL UNCERTAIN AT THIS POINT...THUS WILL NOT SHOW QUITE THE INCREASE IN WESTERLY WINDS ON THURSDAY THAT THE GFS INDICATES UNTIL THERE IS A LITTLE MORE CONSISTENCY. COLD ADVECTION THAT INITIATES FOLLOWING FRONTAL PASSAGE HAS THE POTENTIAL TO PRODUCE ENOUGH MIXING OVER THE WARMER WATERS TO INCREASE WINDS AND SEAS TO SCA CRITERIA IN THE OFFSHORE WATERS AND SCEC CRITERIA NEARSHORE WATERS THURSDAY NIGHT INTO FRIDAY MORNING. && .AVIATION...VFR CONDITIONS AT BOTH TERMINALS THIS AFTERNOON. EXPECT CONDITIONS TO DETERIORATE OVERNIGHT AT KCHS WITH SHOWERS AND THUNDERSTORMS IN THE AREA. MAINLY QUIET CONDITIONS EXPECTED AT KSAV. && .COASTAL FLOODING...HIGH TIDE THIS EVENING WILL BE LOW ENOUGH TO NOT MENTION SHALLOW COASTAL FLOODING. HIGH ASTRONOMICAL TIDES ARE PREDICTED AGAIN FOR MONDAY MORNING. THE AREA WILL STILL BE UNDER THE INFLUENCE OF THE STRONG MID LEVEL LOW AND THE WEAK SURFACE LOW. EXPECT WINDS TO BE NORTHEAST IN SOUTH CAROLINA AROUND HIGH TIDE WHICH SHOULD ADD AN ONSHORE COMPONENT OVER THE WATER. THIS COULD LEAD TO TIDE LEVELS BEING A LITTLE HIGHER THAN THIS MORNING NEAR CHARLESTON AND BEAUFORT. THUS...EXPECT SOME HIGH WATER IN COASTAL AREAS WHICH COULD CAUSE FLOODING AND SIGNIFICANT BEACH EROSION. WILL ISSUE A COASTAL FLOOD WARNING FOR CHARLESTON...COLLETON AND BEAUFORT COUNTIES FOR MONDAY MORNING. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...COASTAL FLOOD WARNING FOR SCZ048>050 FROM 6 AM TO 2 PM MON. MARINE...SMALL CRAFT ADVISORY AMZ374. && SCW/WMS
Hazardous weather outlook, Oct 8, 4:30 PM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 430 PM EDT SUN OCT 8 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-091000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 430 PM EDT SUN OCT 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. .THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE CENTRAL SOUTH CAROLINA COAST TONIGHT. LOCALLY HEAVY RAIN AND AN ISOLATED TORNADO OR WATER SPOUT ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .COASTAL FLOODING...VERY HIGH ASTRONOMICAL TIDES ON MONDAY WILL COMBINE WITH NORTHEAST WINDS AND SOME SWELL WAVE TO RESULT IN THE POTENTIAL FOR SIGNIFICANT COASTAL FLOODING...ESPECIALLY ALONG THE SOUTH CAROLINA COAST. MODERATE COASTAL FLOODING IS POSSIBLE ALONG THE GEORGIA COAST. HEAVY RAIN IS POSSIBLE MONDAY MORNING ACROSS COASTAL SOUTH CAROLINA...WHICH COULD FURTHER AGGRAVATE FLOODING. A COASTAL FLOOD WARNING HAS BEEN ISSUED FOR COASTAL SECTIONS OF SOUTH CAROLINA. REFER TO THE LATEST COASTAL HAZARD MESSAGE FOR DETAILS ON THIS DEVELOPING COASTAL FLOOD EVENT. .BEACH EROSION...A STIFF NORTHEAST WIND COMBINED WITH VERY HIGH ASTRONOMICAL TIDES WILL CREATE THE POTENTIAL FOR MINOR TO MODERATE BEACH EROSION ALONG THE GEORGIA COAST AND MODERATE TO SEVERE EROSION ALONG THE SOUTH CAROLINA COAST. THE WORST EROSIVE EFFECTS ARE EXPECTED ALONG NORTH AND EAST FACING BEACHES. REFER TO THE LATEST COASTAL HAZARD MESSAGE FOR DETAILS. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS ON MONDAY AND THE INCREASED RISK MAY LAST INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
In the hours before
Local storm report, Oct 8, 4:03 PM EDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
403 PM EDT SUN OCT 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HIGH ASTR TIDES FOLLY BEACH 32.65N 79.94W
10/08/2006 CHARLESTON SC TRAINED SPOTTER
WATER CAME UP TO THE DUNE LINE AT THE WASHOUT DURING THIS
MORNINGS HIGH TIDE BUT DID NOT OVERFLOW ONTO ASHLEY AVE.
MODERATE EROSION ALSO OCCURRING.
&&Special weather statement, Oct 8, 8:07 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 807 PM EDT SUN OCT 8 2006 SCZ043>045-048>050-090800- INLAND COLLETON-DORCHESTER-BERKELEY-BEAUFORT-COASTAL COLLETON- CHARLESTON- INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON 807 PM EDT SUN OCT 8 2006 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG SOUTHERN SOUTH CAROLINA COAST TONIGHT... NUMEROUS CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE ATLANTIC COASTAL WATERS TONIGHT AS LOW PRESSURE MEANDERS OFF THE SOUTH CAROLINA COAST AND A POWERFUL UPPER LEVEL STORM SYSTEM ROTATES THROUGH THE REGION. AS LOW PRESSURE BEGINS TO MOVE NORTHEAST...BANDS OF SHOWERS AND THUNDERSTORMS WILL ROTATE INLAND ACROSS MUCH OF BEAUFORT... COASTAL COLLETON AND CHARLESTON COUNTIES. CONDITIONS ARE FAVORABLE FOR A FEW OF THESE STORMS TO BECOME SEVERE WITH THE MAIN HAZARDS BEING DAMAGING WIND GUSTS AND TORNADOES. LARGE HAIL MAY ALSO OCCUR WITH THE STRONGER STORMS. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS TO OCCUR OVERNIGHT WILL BE FROM HUNTING ISLAND NORTHEAST ALONG THE COAST TO MCCLELLANVILLE... INCLUDING EDISTO BEACH...FOLLY BEACH...DOWNTOWN CHARLESTON...MOUNT PLEASANT AND AWENDAW. PEOPLE ACROSS SOUTH COASTAL SOUTH CAROLINA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS AND BE PREPARED TO TAKE ACTION SHOULD A WARNING BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS. MAKE SURE YOUR NOAA WEATHER RADIO REMAINS IN ALERT MODE THROUGHOUT THE NIGHT.
Special weather statement, Oct 8, 8:18 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 818 PM EDT SUN OCT 8 2006 SCZ050-090045- CHARLESTON- 818 PM EDT SUN OCT 8 2006 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 845 PM EDT... AT 818 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF STILES POINT...OR ABOUT 7 MILES SOUTHEAST OF CHARLESTON...MOVING WEST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...FOLLY BEACH AND JAMES ISLAND THROUGH 845 PM EDT. SMALL HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN CAN BE EXPECTED ALONG WITH GUSTY WINDS UP TO 30 MPH.
Special weather statement, Oct 8, 8:59 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 859 PM EDT SUN OCT 8 2006 SCZ050-090130- CHARLESTON- 859 PM EDT SUN OCT 8 2006 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 930 PM EDT... AT 859 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF LEGAREVILLE...OR ABOUT 12 MILES SOUTH OF CHARLESTON...MOVING SOUTHWEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...FOLLY BEACH...KIAWAH ISLAND AND SEABROOK ISLAND THROUGH 930 PM EDT. SMALL HAIL...WIND GUSTS UP TO 40 MPH AND CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.
Special weather statement, Oct 8, 9:42 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 942 PM EDT SUN OCT 8 2006 SCZ045-090215- BERKELEY- 942 PM EDT SUN OCT 8 2006 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 1015 PM EDT... AT 942 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF RED BANK LANDING TO 11 MILES SOUTHEAST OF HALFWAY CREEK...MOVING WEST AT 15 MPH. THESE STORMS ARE SLOWLY WEAKENING AND WILL BRING WIND GUSTS TO 40 MPH ACROSS MUCH OF EASTERN BERKELEY COUNTY TROUGH 1015 PM EDT. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...HUGER...RED BANK LANDING...DANIEL ISLAND...
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 9:13 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 62 min |
| Oct 8, 9:27 PM EDT | Tornado Warning | CHS | Beaufort | 33 min |
| Oct 8, 10:36 PM EDT | Flash Flood Warning | CHS | Charleston | 54 min |
| Oct 8, 11:13 PM EDT | Tornado Warning | CHS | Charleston | 62 min |
| Oct 8, 11:30 PM EDT | Flash Flood Warning | CHS | Charleston | 90 min |
Nearby
Tornado Warnings in South Carolina, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.